Indiana, 2007

Hail in Indiana, June 27, 2007

June 27, 2007 · NWS LOT · 1 event in 1 county or zone

Strong storms moved across northwest Indiana during the afternoon hours of June 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong storms moved across northwest Indiana during the afternoon hours of June 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 2:08 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 27, 2:08 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
308 PM CDT WED JUN 27 2007

.DISCUSSION...
308 PM CDT

AT 19Z...COLD FRONT EXTENDS FROM N OF KMKG SW ACROSS LAKE MI TO
AROUND KRAC...AND ON TO S OF KOTM. THUNDERSTORMS HAD DEVELOPED INTO
A BROKEN LINE ALONG THE BOUNDARY BY NOON...WHILE A FEW SCATTERED
CELLS HAVE POPPED FURTHER AHEAD OF THE COLD FRONT IN AXIS OF MAX
INSTABILITY WITH CONTINUED HEATING. EXPECT SITUATION TO REMAIN MUCH
THE SAME THE REST OF THE AFTERNOON AND EARLY EVENING AS VEERING OR
LOW LEVEL FLOW AHEAD OF APPROACHING COLD FRONT IS LIMITING LOW
LEVEL CONVERGENCE AND FORCING WHILE ONLY MARGINAL FORCING ALOFT WITH
RIGHT ENTRANCE OF 50KT JET STREAK OVERHEAD MAINTAINING DOWNSTREAM
CONVECTION DURING PEAK HEATING.

WHILE SOME CELLS ARE AND WILL PRODUCE LOCAL DOWNPOURS IT DOES NOT
APPEAR THAT IT WILL PERSIST OVER ANY GIVEN LOCATION FOR A PROLONGED
PERIOD TO CAUSE WIDESPREAD EXCESSIVE RAINFALL ISSUES FROM TRAINING.
COLD FRONT WILL CONTINUE TO SINK SOUTHWARD THROUGH N CENTRAL AND NE
IL LATE THIS AFTERNOON AS THE UPPER TROUGH CONTINUES TO ROTATE
ACROSS THE UPPER GREAT LAKES. WESTERN PORTION OF FRONT HAS BECOME
NEAR STATIONARY ACROSS FAR SE IA AND NW MO AS THE UPPER LOW OVER THE
SOUTHERN PLAINS PREVENTS ANY FURTHER PROGRESS FOR NOW.
HOWEVER...MODELS DO WEAKEN THIS CIRCULATION OVERNIGHT AND WITH
ANOTHER MID-UPPER TROUGH ROTATING INTO THE UPPER MIDWEST THE WESTERN
PORTION OF THE BOUNDARY IS ALSO EXPECTED TO MOVE FURTHER S AND
EXTEND FROM NORTHERN IN TO NORTHERN MO BY 12Z.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE SOUTHERN PORTION OF THE FA THU AS THE FRONT CONTINUES TO SLIP S
INTO CENTRAL IL. AS THE UPPER TROUGH ROTATES FROM THE UPPER MIDWEST
ACROSS THE UPPER GREAT LAKES WITH SURFACE HIGH PRESSURE BUILDING
FROM S CENTRAL CANADA INTO THE NORTHERN PLAINS AND UPPER MIDWEST.

THE COOL...DRY AIRMASS ASSOCIATED WITH THE HIGH PRESSURE WILL RESIDE
ACROSS THE REGION FOR LATE WEEK INTO THE WEEKEND AS THE UPPER TROUGH
DEEPENS ACROSS EASTERN CANADA AND NEW ENGLAND AND RIDGING BUILDS
NORTHWARD FROM THE ROCKIES AND HI PLAINS KEEPING NW FLOW ALOFT
ACROSS THE REGION.

AS THE UPPER RIDGE STARTS TO FLATTEN SAT NIGHT AND SUN AND THE
SURFACE RIDGE AXIS SHIFTS TO THE CENTRAL LAKES AND THE LOWER OH
VALLEY DEW POINTS WILL START TO CREEP BACK UP...BUT THE RIDGE ALSO
IS FORECAST TO BUILD BACK WESTWARD ACROSS THE LOWER MS VALLEY
KEEPING DEEP GULF MOISTURE CUTOFF.

UPPER FLOW CONTINUES TO FLATTEN INTO MID NEXT WEEK. THIS ALLOWS
MOISTURE TO WORK ITS WAY FROM THE SOUTHERN PLAINS ACROSS THE MO
VALLEY AND TOWARD THE AREA. WITH NW FLOW FROM THE NORTHERN PLAINS
ACROSS THE SOUTHERN GREAT LAKES TO THE UPPER OH VALLEY WOULD EXPECT
PERIODIC IMPULSES TO BE MOVING THROUGH THE FLOW WITH OCCASIONAL
CHANCES OF THUNDERSTORMS AROUND INDEPENDENCE DAY.

TRS

&&

.AVIATION...
1245 PM CDT

WARM AND HUMID CONDITIONS CONTINUE ACROSS THE REGION THIS AFTERNOON
WITH TEMPS WELL INTO THE 80S AND DWPT TEMPS IN THE LOWER TO MIDDLE
70S.  LATEST ANALYSIS INDICATES FRONTAL BINARY NOW BEGINNING TO
ENTER NORTHWESTERN IL AND SHOULD BE ON THE DOORSTEP OF RFD WITHIN
THE HOUR.  AHEAD/ALONG THIS BOUNDARY...A LINE OF TSTMS HAS DEVELOPED
AND NOW EXTENDS FROM MKE SWD THROUGH DVN AND SE-SCENTRAL IA.  LINE
WILL CONTINUE TO MOVE SEWRD THROUGH THE AFTERNOON WITH SHOWERS AND
STORMS EXPECTED TO ARRIVE AT ORD BETWEEN 22-24Z.  ONE CONCERN IS THE
EVER-GROWING CU FIELD AHEAD OF THE FRONT THAT CONTINUES TO DEVELOP
AS PER LATEST VIS IMAGERY.  SCT STORMS DEVELOPING NOW ACROSS NW IN
COUNTIES AS WELL AS ALONG IL COUNTIES ALONG THE I-57 CORRIDOR SOUTH
OF CHI.  EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON AS ATMOSPHERE REMAINS VERY UNSTABLE...VERY SIMILAR TO
YESTERDAYS SCENARIO HOWEVER TODAY A WELL DEFINED LINEAR FORCING
MECHANISM IS IN PLACE.

DECENT SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS
EXPECTED TO KEEP ANY POSSIBLE LAKE BREEZE DEVELOPMENT IN CHECK.
LATEST OB SHOWING DPA GUSTING TO 18 KTS WITH CU FIELD NOW EXTENDING
WELL OUT OVER THE NEARSHORE WATERS OF LAKE MICHIGAN.

FRONT EXPECTED TO MAKE IT THROUGH THE AREA EARLY THIS EVENING.
AFTER DEPARTURE...WINDS WILL BECOME NWLY BEFORE VEERING TO NORTHERLY
OVERNIGHT.  TOMORROW MORNING WINDS WILL BECOME NORTHEASTERLY OFF THE
LAKE.  GOOD MOMENTUM TRANSFER EXPECTED THROUGH THE NIGHT INTO
TOMORROW WITH WINDS EXPECTED TO REMAIN IN THE 8-10 KT RANGE.
NORTHERLY WINDS EXPECTED TO CONTINUE THROUGH THE NEXT COUPLE OF DAYS
AS CANADIAN HIGH PRESSURE EXPECTED TO SETTLE INTO THE UPPER GREAT
LAKES.

GITRO

&&

.MARINE...

SEASONABLY STRONG CANADIAN HIGH WILL BEGIN TO BUILD SOUTHWARD INTO
THE UPPER GREAT LAKES THURSDAY WITH TIGHTENING PRESSURE GRADIENT
ALLOWING FOR A STRENGTHENING NORTHERLY FLOW. WILL LIKELY SEE WINDS
APPROACHING 20-25 KNOT RANGE LATE TONIGHT INTO THURSDAY. GIVEN THE
STRAIGHT NORTH WINDS DOWN THE FULL FETCH OF THE LAKE WILL LIKELY SEE
WAVES BUILDING THURSDAY...PARTICULARLY OVER THE SOUTH PORTION OF THE
LAKE. AS THE HIGH BUILDS FARTHER SOUTH INTO THE AREA LOOK FOR WINDS
TO BEGIN TO DIMINISH WITH SEVERAL DAYS OF RELATIVELY LIGHT WINDS
DRIVEN LARGELY BY DIURNAL LAND/SEA BREEZE CIRCULATIONS.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jun 27, 3:30 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT WED JUN 27 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-280930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT WED JUN 27 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA
EARLY THIS EVENING WILL PRODUCE HEAVY DOWNPOURS. THERE WILL BE A
CONTINUED CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF I-80 THE REST
OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF A SOUTH BEND TO PEORIA
LINE THURSDAY.

THERE WILL BE AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA
LAKE SHORE THURSDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-280930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CDT WED JUN 27 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT WILL OCCUR THURSDAY AND
THURSDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 27, 1:36 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
236 PM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 W ROUND LAKE          42.35N 88.15W
06/27/2007  E0.75 INCH       LAKE               IL   AIRPLANE PILOT

&&

IZZI
Local storm report, Jun 27, 3:32 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 NW DOWNERS GROVE      41.81N 88.03W
06/27/2007  E0.88 INCH       DUPAGE             IL   TRAINED SPOTTER

&&

KLABAS
Local storm report, Jun 27, 3:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
454 PM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLOOD            ADDISON                 41.93N 88.01W
06/27/2007                   DUPAGE             IL   TRAINED SPOTTER

            STREET FLOODING AT VISTA AND FULLERTON

&&

KLABAS
Local storm report, Jun 27, 3:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            STONE PARK              41.90N 87.88W
06/27/2007                   COOK               IL   AMATEUR RADIO

            RTE 45 AND RTE 64..WATER ON ROAD TO UNK DEPTH

&&

KLABAS
Local storm report, Jun 27, 4:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 SW CHICAGO            41.83N 87.70W
06/27/2007  E0.25 INCH       COOK               IL   AMATEUR RADIO

            I-55 AT KEDZIE AND PULASKI, 5 WATER ON ROAD WITH PEA HAIL

0445 PM     FLOOD            5 SW CHICAGO            41.83N 87.70W
06/27/2007                   COOK               IL   AMATEUR RADIO

            I-55 AT KEDZIE AND PULASKI, 5INCHES WATER ON ROAD WITH
            PEA HAIL

&&

KLABAS

The radar

The Chicago radar (KLOT), 86 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Porter

When
June 27, 4:30 PM CST
Where
Porter County, Chesterton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.600, -87.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39090.